Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 231, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 5, 2005, 3:59 PM EDT for Clay County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2005, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 5, 2005, 4:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:47 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 5, 2:47 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT FRI AUG 5 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...DIFFERENTIAL HEATING AND OROGRAPHIC FLOW PULSING GOOD UPDRAFTS DURING PEAK HEATING ONCE AGAIN THIS AFTN/EVE. A PATTERN SHIFT HAS EVOLVED WHICH WILL AFFECT WEATHER THROUGH THE REMAINDER OF THE SHORT TERM. WEAK BOUNDARY AT EDGE OF HIGH PRESSURE TO THE NORTH WILL SINK DOWN INTO N MRX CWA ON SAT. LOW PRESSURE SYSTEM ALONG N GLFMEX BECOMING BETTER DEFINED THROUGH SUNDAY. SYSTEM WILL DRIFT N IN TN VLY AND WEAKEN BY LATER IN THE PERIOD. THIS DEVELOPMENT WILL ENHANCE UPR DIFFLUENCE OVR THE AREA AND INCREASE SE FLOW AND DEEPEN MOISTURE. MORE CLOUD COVER AND HIGHER POPS ARE IN THE OFFERING. MODEL THICKNESS VALUES APPEAR TO DROP EXCESSIVELY ACROSS THE AREA AND CLOUD COVER LOOKS OVERDONE. STAYED ON THE HIGH SIDE OF MOS TEMP GUIDANCE. .LONG TERM...(MONDAY THROUGH FRIDAY)...GFS INDICATING FRONT LIFTING SLOWLY NORTH FOR THE FIRST PART OF THE WEEK. SHOULD BRING SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WILL BUMP UP POPS TO 40 PERCENT ON MONDAY AND TUESDAY WITH DECENT MOISTURE EXPECTED. GFS INDICATING DRIER WEATHER PUSHING IN ON THURSDAY... BUT STILL MAY SEE ISOLATED DIURNAL ACTIVITY ON THURSDAY AND FRIDAY...SO WILL KEEP 20 POPS FOR BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 71 87 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 85 / 20 30 30 50 OAK RIDGE, TN 70 89 68 86 / 20 30 30 50 TRI CITIES AIRPORT, TN 65 87 63 84 / 30 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
Hazardous weather outlook, Aug 5, 4:05 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EDT FRI AUG 5 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-060830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 405 AM EDT (305 AM CDT) FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE ACROSS THE CUMBERLAND PLATEAU AND IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL SETTLE INTO THE REGION ON SATURDAY...AND SHOULD HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
In the hours before
Local storm report, Aug 5, 12:30 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
08/04/2005 ANDERSON TN LAW ENFORCEMENT
TREE DOWN ON HWY 95 NEAR WHITE OAK DAM.
0305 PM TSTM WND DMG 4 N CLINTON 36.15N 84.13W
08/04/2005 ANDERSON TN DEPT OF HIGHWAYS
TREE DOWN NEAR PEACH ORCHARD.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 54 min |
| Aug 5, 5:35 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 25 min |
| Aug 5, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 31 min |
| Aug 5, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 50 min |
| Aug 5, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 34 min |
| Aug 5, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 47 min |
| Aug 5, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.